I just started on Metformin yesterday and I took it with my dinner (250mg). Last night, I had serious bright yellow diarrhea, which subsided about three hours later. I understand this is a common side effect during the first week or two.
The Following User Says Thank You to Nermal1975 For This Useful Post: waswell (08-25-2011)
yes it can happen my dr warned me about tummy upsets i suggest if it doesnt settle down after a few weeks and is getting worse i would call ur dr and see what he says i had no trouble with mine im on 500mg a night the slow realese.
Sometimes these Docs aren't thinking when they give you meds. They assume you know and sure it is just a huge oversite on their part.
I take two a day also, I usually take mine with my breakfast and my dinner. And yes it does cause some D at first. At least many people complain of that problem.
Next time your at his office write your questions down and ask him to answer them for you. Feel better.
The following user gives a hug of support to sunshine12: waswell (08-27-2011)
When I first started taking Metformin...500 mgs. I took it in the morning and OH BOY, did it raise havoc on my tummy. I called my Dr. and she told me to start off with 250 mgs. for a week and make sure I took it just before my largest meal which is dinner. I did this and worked up to the 500 mgs. and so far, so good for 2 years. My husband's Dr. said to take his an hr. before eating or 2 hrs. after eating so it really depends on the Dr. but even our prescription bottles say..take with food.
When you come to the end of your rope..tie a knot and hang on!
Can someone please calm my nerves? I started taking Metformin a week ago and I've been testing my numbers. I'm still getting readings in the 200s. I have changed my diet dramatically, exercising every night, dropped 6 pounds in three weeks and yet my glucose is sky high. Someone give me some hope. Please.